Ask an expert
Question

21 Jan 2010

Shingles and Headaches
I had a rush on the rightside of my face and the Dr. said it was shingles. Gave me tratment,m injections and oitments to apply, however I had this terrible headach, it felt like there was a bug moving from the front of my head to the back. I had to be hospitalised. Was it the side effects of shingle. Can I get it again? How can I prevent it?
Answer 394 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Hallo Thandi
Yes it was due to the shingles, as the virus affects the nerves in the affected area. You can get it again, especially if you have low immunity like someone getting cancer treatment, using cortisone as chronic treatment or if you have low white cell count or HIV. Older people are also very prone to get it. There is a shingles vaccine available that one can take.
Dr Bets
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.